Alert archive / New Hampshire / Special Weather Statements in 2021
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Sep 6, 2021, 6:21 PM EDT for Coos County, New Hampshire. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 6:21 PM EDT (22:21 UTC)
- Expired
- Sep 6, 2021, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Gray, ME
- Hail
- 0.00 in
- Wind
- 40
County Coos County, NH
The radar
The Burlington radar (KCXX), 112 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951
WWUS81 KGYX 062221
SPSGYX
Special Weather Statement
National Weather Service Gray ME
621 PM EDT Mon Sep 6 2021
NHZ002>004-062300-
Northern Grafton NH-Southern Coos NH-Northern Carroll NH-
621 PM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of southern Coos and
northeastern Grafton Counties through 700 PM EDT...
At 621 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Granby to near Lower Waterford to near
Washington. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Berlin, Littleton, Lancaster, Bethlehem, Lincoln, Haverhill,
Franconia, Errol, Stratford, Pinkham Notch, Mount Washington,
Piermont, Woodstock, Carroll, Gorham, Lisbon, Jefferson, Bath, Dalton
and Jackson.
This includes Interstate 93 between mile markers 101 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4408 7203 4411 7206 4413 7203 4419 7206
4424 7205 4428 7206 4432 7203 4435 7182
4440 7179 4441 7171 4449 7163 4448 7163
4450 7158 4456 7160 4459 7154 4467 7158
4472 7107 4421 7126 4396 7185 4400 7211
TIME...MOT...LOC 2221Z 281DEG 41KT 4459 7170 4434 7195 4409 7234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Sep 6, 5:27 PM EDT, 54 minutes earlier.
Area forecast discussion, Sep 6, 5:27 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Gray ME 527 PM EDT Mon Sep 6 2021 .SYNOPSIS... A trough will exit to our east this evening. High pressure and fair weather build in Tuesday, lasting into Wednesday with temperatures warming into the upper 70s and low 80s by Wednesday. A slow moving cold front will approach Wednesday afternoon bringing increasing chances of showers with a chance of thunder late Wednesday through Thursday. Hurricane Larry will pass well offshore this week but building long-period swells are expected, which may result in increased rip currents. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Update... Have updated the forecast based on current conditions and latest mesoscale models. Deep convection will exit east of our forecast area over the next hour with just isolated convection remaining to the west. Latest HRRR does have some precipitation crossing into northern New Hampshire from Vermont over the next couple of hours so have upped pops for that region. Otherwise, just minor tweaks to the near term portion of the forecast. Prev Disc... A trough of low pressure will exit to our east this evening with the latest HRRR showing the precipitation shifting east of our forecast area after 23Z. Will continue to include enhanced wording for the possibility of gusty winds and hail in a few of the strong storms. Drier air will filter into the Maine and New Hampshire as winds switch to a westerly direction tonight. However, there may sufficient low level moisture to allow for patchy late night fog mainly in northern and western New Hampshire. Temperatures will bottom out in the 50s in all areas tonight. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... High pressure will build towards the East Coast on Tuesday bringing dry conditions to the region. A west to northwest flow will allow for mostly sunny conditions downwind of the mountains due to downsloping. A few more clouds will linger in the mountains during the day. Temperatures will climb through the 70s for afternoon high temperatures. Mostly clear and cool conditions are expected Tuesday night. There may be some late night clouds arriving over western New Hampshire towards morning as the next front system approaches from the west. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... With low pressure becoming vertically stacked between James Bay and the UP of Michigan, the associated cold front will move through the region Wednesday through Thursday. Out ahead, warm and moist air will advect into the region. Highs Wed should reach the mid to upper 70s, with southern locations bumping into the 80s. Overall, guidance continues to agree on general onset of precip late Wed afternoon, with rain and thunder continuing overnight. As previously alluded to, the speed of departure of the front remains more uncertain. Showers will likely be continuing for far eastern areas come Thursday afternoon. Additional forcing may arrive along the coastal plain with the formation of low pres amid the boundary into Thurs evening and overnight. This would keep rain showers in the forecast for another night, finally exiting Fri morning. This area of lift comes as a strengthening upper jet entrance region begins moving north with the longwave trough trending negative from a neutral tilt. Current forecast aligns with the ECMWF and GEM showing this feature; a right entrance region w/ divergence aloft conducive to increased precip intensity and coverage. The quicker GFS suppresses this idea as the region falls below the less favorable sinking motion of the left entrance. The trough moving off the coast into Friday will also be responsible for guiding Larry in the open Atlantic. As dry conditions work into the area for much of the weekend, long period swell and increased wave heights will impact the coast with possible erosion and threat of rip currents. Temperatures will trend to around normal through the period with daytime highs in the 70s and overnight lows in the 50s, with some 40s in the higher terrain. Another upper low will progress south of James Bay by early next week which could bring more showers to the region. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... Short Term...Localized IFR conditions in scattered showers and thunderstorms through this evening, then VFR conditions will prevail with clearing skies. There may be some late night patchy fog in the northern valleys as well as the Connecticut River valley. VFR conditions expected Tuesday and Tuesday night. Long Term...VFR conditions will prevail Wed afternoon, with brief MVFR possible around showers/thunder in NH terminals. Ceilings will lower to IFR overnight with continuing rain and breezy southerly winds. West wind shift occurs Thurs afternoon with IFR improving to MVFR Thursday evening. VFR Friday. && .MARINE... Short Term...Low pressure centered to the north crosses the waters today, pushing a cold front with potentially gusty showers or storms into this evening. Conditions are not expected to reach SCA thresholds, however gusts to 25+ kts are possible with showers/storms this evening. Winds turn westerly behind the system tomorrow as high pressure crosses the East Coast. Long Term...An SCA will likely be needed beginning Wed afternoon for increasing southerly winds as well as wave heights overnight. Wave heights will continue to run about 5 to 6 ft Thurs and Thurs night, increasing 5 to 9 ft Friday with increasing long period swell from Larry. Waves and swell will begin to decrease into the weekend. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && JC
Hazardous weather outlook, Sep 6, 5:50 PM EDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 550 PM EDT Mon Sep 6 2021 MEZ007>009-012>014-018>022-033-NHZ001>013-015-072200- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 550 PM EDT Mon Sep 6 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-072200- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 550 PM EDT Mon Sep 6 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Long period swells are expected to build into the Gulf of Maine during the middle and end of the week, associated with distant Hurricane Larry. High surf and dangerous rip currents are possible late in the week through next weekend. High astronomical tides are also expected during this time leading to the potential for beach erosion. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ150>154-072200- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 550 PM EDT Mon Sep 6 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 6, 5:32 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Gray ME
532 PM EDT Mon Sep 6 2021
MEZ026>028-062215-
Coastal Waldo ME-Lincoln ME-Knox ME-
532 PM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of Knox, southeastern
Waldo and east central Lincoln Counties through 615 PM EDT...
At 532 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Liberty to 9 miles southeast of Bristol.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockland, Belfast, Camden, Lincolnville, Bremen, Thomaston,
Islesboro, Rockport, Hope, Cushing, Appleton, Friendship, Isle Au
Haut, North Haven, Northport, Belmont, South Thomaston, Searsmont,
Union and Vinalhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4397 6863 4406 6872 4399 6872 4391 6885
4391 6868 4385 6895 4397 6882 4406 6899
4387 6898 4383 6915 4389 6918 4377 6937
4381 6933 4383 6947 4436 6923 4445 6880
4421 6889 4423 6879 4409 6860 4410 6857
TIME...MOT...LOC 2132Z 249DEG 38KT 4436 6922 4384 6943
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Sep 6, 5:38 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
538 PM EDT MON SEP 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 WNW BOWDOINHAM 44.03N 69.95W
09/06/2021 SAGADAHOC ME PUBLIC
TREES AND POWERLINES DOWN.
&&Local storm report, Sep 6, 5:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
542 PM EDT MON SEP 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG PITTSFIELD 44.78N 69.38W
09/06/2021 SOMERSET ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&Local storm report, Sep 6, 5:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
559 PM EDT MON SEP 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 3 ENE SABATTUS 44.13N 70.06W
09/06/2021 ANDROSCOGGIN ME BROADCAST MEDIA
NUMEROUS TREES DOWN NEAR 100 SCHOOL ROAD.
&&Local storm report, Sep 6, 6:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
605 PM EDT MON SEP 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 ENE TOPSHAM 43.93N 69.95W
09/06/2021 SAGADAHOC ME PUBLIC
LARGE TREE DOWN ON A HOUSE ON ROUTE 196 IN
TOPSHAM. TIME ESTIMATED BASED ON RADAR.
&&
TUBBSSpecial weather statement, Sep 6, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gray ME
621 PM EDT Mon Sep 6 2021
NHZ002>004-062300-
Northern Grafton NH-Southern Coos NH-Northern Carroll NH-
621 PM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of southern Coos and
northeastern Grafton Counties through 700 PM EDT...
At 621 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Granby to near Lower Waterford to near
Washington. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Berlin, Littleton, Lancaster, Bethlehem, Lincoln, Haverhill,
Franconia, Errol, Stratford, Pinkham Notch, Mount Washington,
Piermont, Woodstock, Carroll, Gorham, Lisbon, Jefferson, Bath, Dalton
and Jackson.
This includes Interstate 93 between mile markers 101 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4408 7203 4411 7206 4413 7203 4419 7206
4424 7205 4428 7206 4432 7203 4435 7182
4440 7179 4441 7171 4449 7163 4448 7163
4450 7158 4456 7160 4459 7154 4467 7158
4472 7107 4421 7126 4396 7185 4400 7211
TIME...MOT...LOC 2221Z 281DEG 41KT 4459 7170 4434 7195 4409 7234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:59 PM EDT | Special Weather Statement | GYX | Franklin | 46 min |
| Sep 6, 3:33 PM EDT | Special Weather Statement | GYX | Oxford | 42 min |
| Sep 6, 3:37 PM EDT | Special Weather Statement | GYX | Androscoggin | 38 min |
| Sep 6, 3:50 PM EDT | Special Weather Statement | GYX | Somerset | 40 min |
| Sep 6, 3:53 PM EDT | Special Weather Statement | GYX | Androscoggin | 37 min |
| Sep 6, 4:09 PM EDT | Special Weather Statement | GYX | Kennebec | 36 min |
| Sep 6, 4:25 PM EDT | Special Weather Statement | GYX | Sagadahoc | 50 min |
| Sep 6, 4:27 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 56 min |
| Sep 6, 4:33 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc | 42 min |
| Sep 6, 4:41 PM EDT | Special Marine Warning | GYX | 64 min | |
| Sep 6, 4:54 PM EDT | Special Weather Statement | GYX | Kennebec, Waldo | 36 min |
| Sep 6, 5:08 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 52 min |
| Sep 6, 5:32 PM EDT | Special Weather Statement | GYX | Knox | 43 min |
| Sep 6, 1:56 PM EDT | Special Weather Statement | GYX | Grafton | 34 min |
| Sep 6, 2:32 PM EDT | Special Weather Statement | GYX | Coos | 28 min |
| Sep 6, 2:41 PM EDT | Special Weather Statement | GYX | Carroll | 34 min |
| Sep 6, 3:02 PM EDT | Special Weather Statement | GYX | Grafton | 43 min |
| Sep 6, 3:11 PM EDT | Special Weather Statement | GYX | Carroll | 34 min |
Nearby
Special Weather Statements in New Hampshire, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.